advertisement
Question
Posted by: Stella | 2008/05/22

PREGNANT

Hi,

I found out that I was 5-6 weeks pregnant but +- 2 weeks ago I drank "the morning after" tablets called Norlevo. Would this have an effect on the pregnancy at all?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It should not affect the pregnancy.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: VIRGO | 2008/05/22

Hi,

There is no effect (that we know of) on your baby from the medication. The likelihood of an effect on a pregnancy is very small (almost nonexistent) if the exposure is in the first two weeks of pregnancy because of the "toti-potential" ability of the cells. In other words, each cell has the capability of becoming a whole baby. After two weeks, the cells start to become certain types of cells. So if you damage or kill some cells in the first two weeks of pregnancy, the other cells fill in for the damaged ones. If you do that after the first two weeks, then they can't fill in and parts of the baby may not develop correctly. If those are critical parts, the baby will not survive (you would miscarry), but if they are not critical, the baby can survive and will be born with defects of one sort or another.

Hope this helps!

Reply to VIRGO

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement